Deakin University
Browse

File(s) under permanent embargo

Similarity solution of axisymmetric flow in porous media

journal contribution
posted on 2005-10-01, 00:00 authored by L Li, D Lockington, M Parlange, Francesco Stagnitti, D Jeng, J Selker, A Telyakovskiy, D.Andrew Barry, J Parlange
Applications of the axisymmetric Boussinesq equation to groundwater hydrology and reservoir engineering have long been recognised. An archetypal example is invasion by drilling fluid into a permeable bed where there is initially no such fluid present, a circumstance of some importance in the oil industry. It is well known that the governing Boussinesq model can be reduced to a nonlinear ordinary differential equation using a similarity variable, a transformation that is valid for a certain time-dependent flux at the origin. Here, a new analytical approximation is obtained for this case. The new solution,, which has a simple form, is demonstrated to be highly accurate.

History

Journal

Advances in water resources

Volume

28

Issue

10

Pagination

1076 - 1082

Publisher

Pergamon

Location

Oxford, England

ISSN

0309-1708

eISSN

1872-9657

Language

eng

Publication classification

C1 Refereed article in a scholarly journal

Copyright notice

2005, Elsevier